MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM/-5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM/-5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-036
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
On (b)(6) 2008 implantation of a stryker hip prosthesis with trident screw acetabular cup, pe inlay, accolade stem, metal head.In the course now increasing instability with multiple falls.On (b)(6) 2023 evidence of premature material wear.V.A implant fracture, revision surgery on (b)(6) 2023 with massive metallosis and evidence of complete wear of the metal femoral neck.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding wear and disassociation involving a lfit v40 cocr head that was mated with an accolade stem was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted head with body fluids on it.It seemed to be removed still seated onto the trunnion of the stem.However, once removed from the stem in a second photo, there is evidence of wear of the trunnion, black tissue and the taper of the head appears dark in colour.Material analysis, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: 'this case concerns a patient who underwent a primary cementless total hip arthroplasty in 2008 and then approximately 18 years later developed head neck disassociation with metallosis requiring revision surgery.I can confirm that the patient underwent a primary total hip replacement and sustained a head neck disassociation since i was able to review x-rays showing the implants.I cannot confirm the revision surgery since i have no documentation such as office notes, operation note or post revision x-rays.The root causes of had neck disassociation with metallosis are multifactorial including surgical technique factors, trunnion and head preparation prior to implantation, patient factors such as activity level and bmi, and implant factors.The explanted femoral prosthesis and femoral head should be submitted to stryker engineers for examination and evaluation.' -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been one other similar event for the lot referenced for wear.Conclusions: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted head with body fluids on it.It seemed to be removed still seated onto the trunnion of the stem.However, once removed from the stem in a second photo, there is evidence of wear of the trunnion, black tissue and the taper of the head appears dark in colour.The subject device has been identified to be within scope of nc and capa.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.

Brand Name
V40 COCR LFIT HEAD 36MM/-5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17306632
Report Number0002249697-2023-00767
Device Sequence Number20504389
Product Code JDI
UDI-Device Identifier07613327032291
UDI-Public07613327032291
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K022077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Catalogue Number6260-9-036
Device Lot NumberWL1MHE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient SexFemale
Patient Weight65 KG